Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have frequent bowel movements and started losing weight after eating. Looking for treatment

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I have been losing weight, frequent bowel movements after eating , gas, and tired
Posted Sat, 3 Nov 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 46 minutes later
Your symptoms really require additional work up.
Weight loss and diarrhea means that you are not
absorbing the nutrients from your diet.
Thare are a number of reasons for this.First of all
you have to make sure that you are not losing blood
in the stool.You have to check your stool for that
and also get blood tests to make sure you are not
You need to have blood tests for Celiawc disease
since it can kcause malabsorption and make you lose weight.
If the diarrhea is a change froom your normal bowel
habits, you have to worry about something in the
colon.This includes certsin polyps or growths and also
cancer.Since you are 50+ you need a colonoscopy
to make sure you do not have any kind of colitis like
ulcerative colitiis or Crohn's disease.
I think, the weight loss worries me more than anything.
Hope you get all the blood tests and colonoscopy done
very soon.
I wisj you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor